Alert archive / Wyoming / High Wind Watches in 2011

High Wind Watch 12, NWS Cheyenne, WY

February 27, 20115 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Feb 27, 2011, 2:51 AM MST for 5 counties in Wyoming. It took effect at Feb 27, 2011, 8:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 2:51 AM MST (09:51 UTC)
In effect from
Feb 27, 2011, 8:00 PM MST
Expired
Feb 27, 2011, 12:28 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2454 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WWUS75 KCYS 270951
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
251 AM MST SUN FEB 27 2011

...STRONG WINDS POSSIBLE TONIGHT AND TUESDAY ACROSS PORTIONS OF
SOUTHEAST WYOMING...

.A STRONG SURFACE PRESSURE GRADIENT COMBINED WITH INCREASING WINDS
ALOFT WILL PRODUCE STRONG WINDS ALONG THE LARAMIE RANGE AND
PORTIONS OF CARBON AND ALBANY COUNTIES TONIGHT THROUGH TUESDAY
NIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR MONDAY MORNING
WITH GUSTS UP TO 70 MPH POSSIBLE.

WYZ103-106-110-116-117-272300-
/O.NEW.KCYS.HW.A.0012.110228T0300Z-110301T1500Z/
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
251 AM MST SUN FEB 27 2011

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING. 

* TIMING...WINDS WILL INCREASE THROUGH THIS EVENING BETWEEN
  LARAMIE AND RAWLINS WITH GUSTS UP TO 60 MPH POSSIBLE BY MIDNIGHT
  TONIGHT. FURTHER TO THE EAST ALONG THE LARAMIE RANGE...WINDS
  WILL GRADUALLY INCREASE THIS EVENING BUT ARE NOT EXPECTED TO
  BECOME STRONG UNTIL AFTER MIDNIGHT.

* WINDS...WEST TO SOUTHWEST WINDS BETWEEN 35 TO 50 MPH SUSTAINED
  WITH GUSTS UP TO 70 MPH POSSIBLE. 

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS TONIGHT ESPECIALLY FOR
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES TRAVELING ALONG PORTIONS
  OF INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS...AND INTERSTATE
  25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TT
1 follow-up statement
643 
WWUS75 KCYS 271928
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1228 PM MST SUN FEB 27 2011

...STRONG WINDS TONIGHT THROUGH EARLY TUESDAY ACROSS PORTIONS OF
SOUTHEAST WYOMING...

.A STRONG SURFACE PRESSURE GRADIENT COMBINED WITH INCREASING
WINDS ALOFT WILL PRODUCE STRONG WINDS ALONG THE LARAMIE RANGE AND
PORTIONS OF CARBON AND ALBANY COUNTIES TONIGHT THROUGH TUESDAY
NIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR MONDAY MORNING
WITH GUSTS UP TO 65 MPH POSSIBLE.

WYZ103-272030-
/O.CAN.KCYS.HW.A.0012.110228T0300Z-110301T1500Z/
NORTH LARAMIE RANGE-
1228 PM MST SUN FEB 27 2011

...HIGH WIND WATCH IS CANCELED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE HIGH
WIND WATCH.

WHILE THE HIGH WIND WATCH HAS BEEN CANCELED...STRONG WINDS OF 30
TO 45 MPH WITH GUSTS TO AROUND 60 TO 65 MPH WILL STILL BE POSSIBLE
ACROSS THE HIGHER TERRAIN OF THE NORTH LARAMIE RANGE. THESE SPEEDS
WILL NOT EXCEED THE HIGH WIND CRITERIA FOR THIS MOUNTAIN
AREA...SO WILL CANCEL THE HIGH WIND WATCH AT THIS TIME.

$$

WYZ110-280330-
/O.UPG.KCYS.HW.A.0012.110228T0300Z-110301T1500Z/
/O.NEW.KCYS.HW.W.0023.110228T0300Z-110301T1300Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
1228 PM MST SUN FEB 27 2011

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...FROM 8 PM MST THIS EVENING THROUGH 6 AM MST TUESDAY.

* WINDS...WEST TO SOUTHWEST WINDS BETWEEN 35 TO 45 MPH SUSTAINED 
  WITH GUSTS UP TO 65 MPH POSSIBLE. 

* IMPACTS...WINDS OF THIS MAGNITUDE WILL CAUSE AREAS OF BLOWING
  SNOW AND REDUCED VISIBILITY TO LESS THAN ONE-HALF MILE AT TIMES.
  TRAVEL WILL BECOME HAZARDOUS TONIGHT ESPECIALLY FOR LIGHTWEIGHT
  AND HIGH PROFILE VEHICLES TRAVELING ALONG PORTIONS OF INTERSTATE
  80 BETWEEN LARAMIE AND RAWLINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-116-117-280330-
/O.UPG.KCYS.HW.A.0012.110228T0300Z-110301T1500Z/
/O.NEW.KCYS.HW.W.0023.110228T0900Z-110301T1300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
1228 PM MST SUN FEB 27 2011

...HIGH WIND WARNING IN EFFECT FROM 2 AM MONDAY TO 6 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM MONDAY TO 6 AM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...2 AM MST TONIGHT THROUGH 6 AM MST TUESDAY.

* WINDS...WEST TO SOUTHWEST WINDS BETWEEN 30 TO 45 MPH SUSTAINED 
  WITH GUSTS UP TO 60 MPH POSSIBLE. 

* IMPACTS...WINDS OF THIS MAGNITUDE WILL CAUSE AREAS OF BLOWING
  SNOW AND REDUCED VISIBILITY TO LESS THAN ONE-HALF MILE AT TIMES.
  TRAVEL WILL BECOME HAZARDOUS TONIGHT ESPECIALLY FOR LIGHTWEIGHT
  AND HIGH PROFILE VEHICLES TRAVELING THROUGH SOUTHEAST WYOMING.
  LIGHTWEIGHT TRUCKS AND TRAILERS HAVE BEEN BLOWN OVER BY WINDS OF
  THIS MAGNITUDE IN THE PAST. AREAS INCLUDED IN THE WARNING
  THROUGH EARLY TUESDAY INCLUDE INTERSTATE 80 BETWEEN CHEYENNE AND
  LARAMIE...INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND...AND
  INTERSTATE 25 NEAR THE COLORADO STATE LINE SOUTH OF CHEYENNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ104-280330-
/O.NEW.KCYS.HW.W.0023.110228T1500Z-110301T1300Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
INCLUDING THE CITY OF...MUDDY GAP
1228 PM MST SUN FEB 27 2011

...HIGH WIND WARNING IN EFFECT FROM 8 AM MONDAY TO 6 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM MONDAY TO 6 AM MST
TUESDAY. 

* TIMING...8 AM MST MONDAY THROUGH 6 AM MST TUESDAY.

* WINDS...SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...WINDS OF THIS MAGNITUDE WILL CAUSE AREAS OF BLOWING
  SNOW AND REDUCED VISIBILITY TO LESS THAN ONE-HALF MILE AT TIMES.
  TRAVEL WILL BECOME HAZARDOUS TONIGHT FOR HIGH PROFILE AND
  LIGHTWEIGHT VEHICLES...ESPECIALLY NEAR GAPS BETWEEN HIGHER
  TERRAIN AREAS SUCH AS IN NORTHWEST CARBON COUNTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

CARPENTER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 26, 9:51 PM MST, 5 hours earlier.

Area forecast discussion, Feb 26, 9:51 PM MST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
951 PM MST SAT FEB 26 2011

.AVIATION...06Z TAF ISSUANCE...
VFR CONDITIONS WILL CONTINUE OVER MUCH OF THE CWA THROUGH SUNDAY
EVENING.  THE EXCEPTIONS WILL BE TONIGHT OVER CARBON COUNTY WHERE
THERE WILL BE AREAS OF MVFR CEILINGS THROUGH 01Z MONDAY.  ALSO...OVER
THE FAR EAST PART OF THE CWA IFR CEILINGS AND VISIBILITIES IN FOG ARE
POSSIBLE BETWEEN 06Z AND 15Z DUE TO THE LIGHT WINDS. THE SURFACE WINDS
WILL BE FROM THE SOUTHWEST IN MANY AREAS WHICH MAY ACT TO LIMIT THE
LOWER CONDITIONS.  CLOUDS WILL GENERALLY INCREASE AND BASES LOWER OVER
THE CWA ON SUNDAY WITH SOME MVFR CEILINGS AND VISIBILIITIES IN LIGHT
SNOW OVER THE WEST AND FAR SOUTH PART OF THE CWA THROUGH 02Z MONDAY.
WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 40 KNOTS THROUGH 06Z MONDAY
IN AREAS ALONG AND WEST OF THE LARAMIE RANGE.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 726 PM MST SAT FEB 26 2011/...

.DISCUSSION...WINDS HAVE CONTINUED TO DIMINISH SOME IN AREAS ALONG
AND WEST OF THE LARAMIE RANGE EARLY THIS EVENING.  FOR THE REST OF
TONIGHT...STILL EXPECT WIND GUSTS TO 45 MPH.  THE SURFACE BOUNDARY
WILL BE OVER EASTERN WYOMING THE REST OF TONIGHT AND THE WINDS AT
THE LOWEST GATE OF THE MEDICINE BOW PROFILER WERE AT 50 KNOTS.
THE OTHER CONCERN IS FOR LOW CLOUDS AND FOG IN THE FAR EAST PART
OF THE CWA.  WINDS WILL REMAIN LIGHT SOUTHEAST OVER THAT AREA AND
THE TEMPERATURE DEW POINT SPREAD CONTINUES TO NARROW EARLY THIS
EVENING.  WILL KEEP THE MENTION OF FOG IN THE FORECAST AFTER 06Z
IN THE FAR EAST PART OF THE CWA.  IN A RECENT UPDATE HAVE ADJUSTED
LOWS UP A BIT IN THE WEST PART OF THE CWA AND DOWN A BIT OVER THE
NORTHEAST PART OF THE CWA.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 458 PM MST SAT FEB 26 2011/...

.DISCUSSION...WINDS CONTINUE TO DIMINISH AT KBRX LATE THIS AFTERNOON
AND SO HAVE WENT AHEAD AND ENDED THE HIGH WIND WARNING FOR THAT
AREA.  HOWEVER...WINDS ELSEWHERE IN THE CWA...SUCH AS KDRC AND KCLM
HAVE BEEN GUSTING TO BETWEEN 45 AND 55 MPH.  IN A RECENT UPDATE
HAVE CONTINUED THE IDEA OF WINDS DIMINISHING SOME THROUGH 02Z.  WILL
HANDLE THE WINDS FOR NOW WITH STATEMENTS.  OTHERWISE LOWERED POPS A
BIT AND MADE MINOR ADJUSTMENTS TO THE TEMPERATURES FOR THE REST OF
TONIGHT.  WILL TAKE A CLOSER LOOK AT THE FORECAST SOON FOR A FUTURE
UPDATE.

&&

.AVIATION...00Z TAF ISSUANCE...
VFR CONDITIONS WILL CONTINUE OVER MUCH OF THE CWA THROUGH SUNDAY.
THE EXCEPTIONS WILL BE TONIGHT OVER CARBON COUNTY WHERE THERE WILL
BE AREAS OF MVFR CEILINGS THROUGH 00Z MONDAY.  ALSO...OVER THE FAR
EAST PART OF THE CWA IFR CEILINGS AND VISIBILITIES IN FOG ARE
POSSIBLE BETWEEN 05Z AND 15Z DUE TO THE LIGHT WINDS AND INITIALLY
CLEAR SKIES.  THE SURFACE WINDS WILL BE FROM THE SOUTHWEST IN MANY
AREAS WHICH MAY ACT TO LIMIT THE LOWER CONDITIONS.  CLOUDS WILL
GENERALLY INCREASE AND BASES LOWER OVER THE CWA ON SUNDAY WITH
SOME MVFR CEILINGS AND VISIBILIITIES IN LIGHT SNOW OVER THE WEST AND
FAR SOUTH PART OF THE CWA.  WESTERLY SURFACE WINDS WILL GUST AS
HIGH AS 40 KNOTS THROUGH 00Z SUNDAY IN AREAS ALONG AND WEST OF THE
LARAMIE RANGE.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 301 PM MST SAT FEB 26 2011/...

SHORT TERM...THE MAIN CONCERN WITH THIS FORECAST PACKAGE IS THE
SNOW CHANCES TOMORROW AFTERNOON AND TOMORROW EVENING.

TONIGHT:
LATEST WATER VAPOR LOOP WAS SHOWING A FAIRLY POTENT
POTENTIAL VORTICITY ANOMALY DIVING SOUTH INTO SOUTHERN CALIFORNIA.
THIS FEATURE IS BRINGING DRIER AIR INTO THE AREA THIS AFTERNOON
WITH A LIMITED AMOUNT OF SNOWFALL COVERAGE. THE ONLY EXCEPTION IS
IN THE SNOWY AND SIERRA MADRE RANGES WHERE THE WEB CAMS ARE
SHOWING SOME OROGRAPHIC EFFECTS. LATEST WATER VAPOR LOOP WAS ALSO
SHOWING A POCKET OF DRIER AIR MOVING THROUGH THE AREA WHICH WILL
CONTINUE TO PROVIDE GOOD SUBSIDENCE AND COULD CAUSE WIND SPEEDS TO
EXCEED HIGH WIND WARNING CRITERIA IN BORDEAUX. AS A RESULT...WE
WILL KEEP THE HIGH WIND WARNING POSTED UNTIL 5 PM. THE WIND HAS
ALSO BEEN CRANKING AT ARLINGTON WHERE THE WEB CAMS ARE SHOWING
BLOWING SNOW. AFTER SUNSET...WE WOULD ANTICIPATE THINGS TO SETTLE
DOWN AS THE INVERSION SETS UP. AS THE EVENING WEARS ON...WE WOULD
EXPECT THE MID AND UPPER LEVEL FLOW TO BECOME MORE WESTERLY WHICH
IS ALREADY EVIDENT ON THE MDCRS PROFILERS IN THE WESTERN WYOMING
IN IDAHO. THIS WILL CONTINUE TRIGGER SOME OROGRAPHIC SNOWS IN THE
SIERRA MADRE AND SNOWY RANGES...BUT SNOWFALL AMOUNTS SHOULD
GENERALLY RANGE 1 TO 2 INCHES.

SUNDAY-MONDAY:
THE MAIN CONCERN DURING THIS PERIOD WILL BE THE IMPACT OF THE
POTENTIAL VORTICITY ANOMALY MOVING THROUGH ARIZONA AND NEW MEXICO.
THIS FEATURE WILL HELP ENHANCE CYCLOGENISIS ACROSS SOUTHERN
COLORADO TOMORROW AFTERNOON AND TOMORROW NIGHT WHICH MAY CAUSE THE
BOUNDARY LAYER FLOW TO TURN NORTH/NORTHEAST ACROSS EXTREME EASTERN
WYOMING AND THE NEBRASKA PANHANDLE. THIS WILL BRIEFLY PROVIDE
SOME UPSLOPE COMPONENT SUNDAY AFTERNOON AND SUNDAY EVENING. THIS
COMBINED WITH SOME LINGERING MID LEVEL MOISTURE MAY SUPPORT SOME
LIGHT SNOW ACROSS PORTIONS OF WYOMING AND NEBRASKA PANHANDLE
ESPECIALLY IN THE MORE FAVORED UPSLOPE AREAS OF THE LARAMIE PEAK
AND LARAMIE RANGE. WE HAVE BUMPED UP POPS A BIT ACROSS THIS
REGION...BUT SNOWFALL AMOUNTS SHOULD GENERALLY BE A HALF INCH OR
LESS. OTHERWISE...TEMPERATURES WILL CONTINUE TO MODERATE AS
DOWNSLOPE FLOW DOMINATES THE AREA.

LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT EARLY IN THE LONG TERM
FORECAST THAT THE UPPER LEVEL PATTERN WILL FEATURE A NEARLY ZONAL
FLOW...WITH JUST A HINT OF ANTI-CYCLONIC CURVATURE...ACROSS THE
CONTINENTAL UNITED STATES. TWO AREAS OF UPPER LEVEL LOW PRESSURE
THAT WILL IMPACT THE CONTINENTAL UNITED STATES LATER IN THE LONG
TERM WILL BE LOCATED OVER THE WESTERN CANADIAN COAST AND ACROSS THE
HUDSON BAY ON SUNDAY NIGHT. THE EASTERN FEATURE WILL BRING TWO
SYSTEMS ACROSS THE EASTERN UNITED STATES THROUGH THE WEEK...BUT THE
WESTERN SYSTEM WILL REMAIN STATIONARY AND EJECT SOME WEAK ENERGY
WITHIN SOUTHWEST FLOW ACROSS THE NORTHERN ROCKIES WITH THE BEST
CHANCES FOR PRECIPITATION WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.
WITH THE NEARLY ZONAL FLOW...EXPECT PERIODS OF STRONG WINDS WITH THE
DEVELOPMENT OF SURFACE TROUGHS IN THE LEE OF THE ROCKIES. THE
PERIODS OF STRONGER WINDS WILL LIKELY BE MONDAY NIGHT...WEDNESDAY
NIGHT AND SATURDAY NIGHT ACROSS THE AREA. TUESDAY THROUGH THURSDAY
THE AREA WILL HAVE GENERALLY ABOVE NORMAL TEMPERATURES...BEFORE
SLIGHTLY COOLER THAN NORMAL TO NEAR NORMAL CONDITIONS ARRIVE FOR
LATE IN THE WEEK.

&&

.FIRE WEATHER...
AN INVERTED SURFACE TROUGH IS EXPECTED TO EXTEND NORTH FROM THE
SURFACE LOW PRESSURE ACROSS EASTERN COLORADO TONIGHT AND SUNDAY
CREATING A FAVORABLE GRADIENT FOR GUSTY SOUTHWEST WINDS IN THE
FAVORED HIGHER WIND AREAS IN THE FOOTHILLS OF THE SNOWY RANGE AND
LARAMIE RANGE. GUSTIEST WINDS SHOULD OCCUR THROUGH THE EARLY EVENING
HOURS TONIGHT...WITH ONLY MODERATE WINDS EXPECTED TONIGHT AND
SUNDAY. NEAR NORMAL TEMPERATURES ARE EXPECTED ON SUNDAY BEFORE A
WARMING TREND TO ABOVE NORMAL TEMPERATURES THROUGH MUCH OF NEXT WEEK
OCCURS. MID-LEVELS OF THE ATMOSPHERE WILL DRY SIGNIFICANTLY MONDAY
AND TUESDAY EAST OF THE LARAMIE RANGE...BUT RELATIVE HUMIDITY
MINIMUMS WILL ONLY FALL TO AROUND 25 TO 45 PERCENT IN THESE AREAS.
SLIGHTLY HIGHER HUMIDITY MINIMUMS WILL BE PRESENT WEST OF THE
LARAMIE RANGE EARLY NEXT WEEK.

&&

.AVIATION...18Z TAF ISSUANCE
THE MAIN CONCERN WITH THIS TAF ISSUANCE IS WHETHER THE LOW CLOUDS
WILL RETROGRADE BACK TO THE WEST TONIGHT ACROSS THE PANHANDLE
SITES. MVFR CEILINGS WILL ALSO BE POSSIBLE AT THE RWL TAF SITE
DUE TO UPSLOPE EFFECTS. THIS TREND MAY CONTINUE THROUGH MUCH OF
THE EVENING...AND POSSIBLY INTO TOMORROW. ELSEWHERE...VFR
CONDITIONS WILL BE THE RULE...DUE TO MAINLY DRIER ALOFT AND
DOWNSLOPE FLOW.

COX
&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...REC
LONG TERM...CARPENTER
UPDATE...WEILAND
Hazardous weather outlook, Feb 26, 5:03 PM MST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MST SAT FEB 26 2011

WYZ103>105-107-109>118-271930-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
503 PM MST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

PERIODS OF LIGHT SNOW OR FLURRIES WILL CONTINUE OVER THE SNOWY AND
SIERRA MADRE RANGES AT ELEVATIONS ABOVE 9000 FEET TONIGHT.  NEW
SNOWFALL IN SOME LOCATIONS WILL BE UP TO AN INCH.  WESTERLY WINDS
WILL GUST AS HIGH AS 45 MPH AT TIMES AND WILL PRODUCE AREAS OF
BLOWING AND DRIFTING SNOW AND SLICK ROADS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOUTHWEST WINDS ARE EXPECTED TO INCREASE SUNDAY AND BECOME BY
EARLY MONDAY MORNING...ESPECIALLY IN THE WIND PRONE AREAS ALONG
INTERSTATE 80 AND INTERSTATE 25. STRONG WINDS WILL LIKELY CONTINUE
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-021-055-WYZ101-102-271930-
DAWES-BOX BUTTE-MORRILL-CHEYENNE-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-
503 PM MST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ019-020-054-095-096-WYZ108-119-271930-
SCOTTS BLUFF-BANNER-KIMBALL-NORTH SIOUX-SOUTH SIOUX-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
503 PM MST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF SNOW ON SUNDAY AFTERNOON AND SUNDAY
NIGHT...BUT SNOW ACCUMULATION WILL BE LITTLE IF ANY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ106-271930-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
503 PM MST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING.

.DAY ONE...TONIGHT

WESTERLY WINDS WILL GUST AS HIGH AS 45 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF SNOW ON SUNDAY AFTERNOON AND SUNDAY
NIGHT...BUT SNOW ACCUMULATION WILL BE LITTLE IF ANY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 12:28 PM MSTHigh Wind WarningCYSAlbany, Carbon, Converse, Laramie, Platte40 hr

Nearby

High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.